Quitting progesterone cream

by Cari

I started myself on Emerita progesterone cream 40mg daily to reduce my pms and anxiety. I've been on it for 4 cycles and feel great except for the 10 pound weight gain, swollen breasts, and huge bloated stomach!! I can't handle the weight and swelling any longer and have taken myself off cold turkey for 2 days now. My question is has anyone lost weight after going off of progesterone cream and how long does it take??

Comments for Quitting progesterone cream

Click here to add your own comments

May 05, 2015
Weight gain, bloat
by: Diane

Cari.. You are using FAR TOO LOW A DOSE. 40 mg daily is too low. Minimum dose is 100-200mg. Im on 250-300mg daily. The low dose you are using has tickled the Oestrogen response, hence the weight gain, bloating, breast tenderness. Please read the pages on this website on Oestrogen Dominance. Also get Dr Michael Platt's book, THE MIRACLE OF BIOIDENTICAL HORMONES. It is very informative. Also, what is your vitamin D level? Please read and learn and you will feel better. I had a major history of PMS symptoms (due to peri-menopause) in the last few years and porgesterone cream has literally saved the quality of my life. It does take time for your body to adjust to progesterone but in order to overcome Oestrogen dominance, it is vital to use a high enough dose.
Please feel free to ask questions. I wish you all the best.

May 06, 2015
Quitting progesterone cream
by: Joy

Hi Cari

Diane is correct, you have not been using enough progesterone, hence the weight gain. Please read How to use Progesterone Cream. Vitamin D is also vital as a deficiency reduces the benefits of progesterone.

Take care.

May 16, 2015
Low Estrogen But Need Progesterone
by: Heather

I am 35 years old and had my second child almost two years ago. Ever since, my estrogen has never tested above 47pg/ml and consistently settles around the 24-28pg/ml range. My progesterone has been low as well, but most recently had a follicular phase result of 1.22ng/ml, which was in the upper end of that range. I was taking Emerita progesterone cream at that time, so that's probably why.
I have read I don't know how many studies, articles, books, etc. on hormones and how they interact, so much so, that I feel like I have more knowledge than some of these doctors I've been seeing. ;)
I should also mention that I do not have a thyroid due to a total thyroidectomy 9 years ago, which never gave me a HUGE problem until after my daughter was born in 2013 and I tried to change over from Synthroid to Armour and had a hard time. Trying to change back was worse and I have been pretty hypo up until last month. Crazy.
I know most of my low estrogen issues most likely stem from the hypo episode that's been going on for almost two years. Obviously, that level of estrogen is WAY too low for my age and the symptoms have been horrendous, to say the least. I've been on/off Vivelle Dot 0.037mg for the last year and have finally been prescribed compounded estrogen cream which I have been taking at 1mg per day. But over the last 5 months, I have developed crazy bloating in my abdomen, weight gain in my thighs and rear and serious joint pain in my ankles and hands and have heart flutters. The heart flutters subside when I take the estrogen cream and I know I need to raise my estrogen a bit more, but I don't know how much progesterone to take to balance that out.
I guess my question is: if I KNOW I'm not estrogen dominant and have to take estrogen to raise my levels, what is a good starting amount of progesterone cream to try? None of my naturopathic physicians seem to know what to do with me and I'm pretty fed up with being a heart pounding, muffin-toppy, anxious mess.

Any help is MUCH appreciated, thanks!

May 30, 2015
Low Estrogen But Need Progesterone
by: Alyce

Hi Heather

Well you will continue to be a "heart pounding, muffin-toppy, anxious mess" as you put it, until you come OFF estrogen entirely. We do not need to use more estrogen. The progesterone cream that you are using is not one that I would recommend either, unless of course you double the amount as it's not strong enough.

Jun 01, 2015
Estrogen dominance
by: Diane

Hi Heather~
I agree with Alyce. You may be "low in estrogen" but you are clearly estrogen dominant. So this means that you may have low estrogen levels but your progesterone level is FAR lower in proportion to your estrogen, hence causing the thigh touching, bloating, heart palps, anxiety. I had all the same symptoms when I was initially put on estrogen. After I read Dr. Michael Platt"s book, Miracle of Bioidentical Hormones, and everything I read on this website about the effects of estrogen, I took myself off estrogen and have been soley using progesterone 250mg to 300mg daily. The weight /bloat came right off and all my other symptoms are HUGELY improved. I just get the occasional palps and tenderness around my cycle (I'm peri menopausal)
I also take 10,000iu Vit D plus vit K2, my D was very low.
You said you've read a lot of books... Please read one more... Dr Michael Platt, Miracle of Bioidentical Hormones. His book is super informative. Good luck. Keep us posted.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...